Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


prognosis
Mar 14, 2006

Hi, dr Gerald!

I was infected in september and diagnosed in october. In november, my first lab sets were CD4 at 449 and VL at 115.000, followed by new sets in december showing a VL of 7.130 and a CD4 of 426. We decided no to start treatment during seroconversion.

My doctor said it will take many years for me to start treatment, but somehow I think it's not that true. Based on these two sets of labs, can you tell me how long it will take me to start drugs?

I'm really disappointed, because I thought I would have a higher CD4 rate, in such a recent infection. Why does this happened?

Thank you for your time.

Response from Dr. Pierone

Hello and thanks for posting.

There is really no way to know for sure how long it will be for you to start therapy. Part of the problem is that we really know the optimal time to commence therapy. Let's assume that you decide to start when the CD4 count drops below 350 since this is a popular threshold. Based on your 2 sets of readings you may be starting therapy within 1 to 3 years depending on the pace of the CD4 count decline.

We don't know why some newly infected people have lower CD4 counts than one would expect. On occasion there may actually be an upward trend of CD4 counts following a precipitous decline associated with acute infection, but more typically the counts stabilize and then begin a gradual decline. The good news is that HAART results in a dependable increase in CD4 cells, even in those who start with very low counts.

Let us know how things go for you in the future and best of luck to you!



Previous
possible cure for HIV soon - Ceragenins?
Next
weight gain after starting meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement